Switching therapy from intravenous landiolol to transdermal bisoprolol in a patient with thyroid storm complicated by decompensated heart failure and gastrointestinal dysfunction

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

Thyroid storm is a life-threatening disorder that remains a therapeutic challenge. Although β-blockers are the mainstay for treatment, their use can be challenging in cases complicated by rapid atrial fibrillation and decompensated heart failure. We present a case of thyroid storm-associated atrial fibrillation and decompensated heart failure complicated by gastrointestinal dysfunction secondary to diffuse peritonitis that was successfully managed by a switching therapy, in which the continuous intravenous administration of landiolol was changed to bisoprolol via transdermal patch, in the acute phase treatment. This switching therapy may offer a promising therapeutic option for this potentially lethal disorder.

Original languageEnglish
Pages (from-to)2603-2609
Number of pages7
JournalInternal Medicine
Volume56
Issue number19
DOIs
Publication statusPublished - 2017

Keywords

  • Acute heart failure
  • Atrial fibrillation
  • Bisoprolol transdermal patch
  • Critical care
  • Landiolol
  • Thyroid storm

ASJC Scopus subject areas

  • Internal Medicine

Fingerprint Dive into the research topics of 'Switching therapy from intravenous landiolol to transdermal bisoprolol in a patient with thyroid storm complicated by decompensated heart failure and gastrointestinal dysfunction'. Together they form a unique fingerprint.

  • Cite this